It is currently Sat Oct 29, 2016 4:51 am

Free Newsletter


Share your health and beauty secrets here.

Moderator: Moderators


Postby tara » Tue Oct 18, 2005 1:35 pm

due to various drug reactions , my grandmother who is suffering from cancer has developed constipation problems.

She is already suffering and now bcause of constipation she feels heavy and avoids eating whatever little she has.

what do I do for this.

Postby Dolly » Tue Oct 18, 2005 2:55 pm

Tara, hugs go out to you and your dear sweet Grandmother.
I have this book click here - ... 0?v=glance

and it recommends a diet for cancer patients (the book speaks of all the cancers)
I don't know what some of the foods are, anti cancer foods in the book are many but it especially lists a cup of carrots per day and green tea (not sure if the carrots were raw or juice) Don't drink soy milk.
I suppose the leaf teas found in health food stores mentioned in the below diet would help sooth the ill effects of those awful prescribed medications patients have to take.

8 oz. carrot juice with a quarter pureed avocado stirre in
millet with nut cream
whole-grain toast
violet-leaf tea
prescribed supplements

garden salad with grated carrot and horseradish dressing
black-bean soup
curried vegetables
choice of raw squash, okra, zucchini, celery, carrots, turnip,
or parsnip slices
whole-grain bread and sweet butter
strawberry-leaf tea
prescribed supplements

garden salad
cream of mushroom soup
spaghetti squash
whole-grain bread and sweet butter
peppermint-leaf tea

More such menus, shopping lists, recipes, and recommendations are listed in Livingston's book "The Conquest of Cancer," available at any good bookstore, maybe even the internet.

hugs to you and your grand'ma
You are such a wonderful thoughtful Granddaughter.
love Dolly
User avatar
Posts: 3335
Joined: Wed Jul 13, 2005 10:49 pm
Location: Perth, WA

Postby tara » Thu Oct 20, 2005 8:44 pm

thank you dolly for being so patient and understanding ..You have taken so much pain to give me the diet chart too .. Actually, its due to the reactions of the cancer medication that she gets constipation .. The chemotherapy also leaves her completely drained and she is unable to eat anything too.
Her oncologist has now put her on conthram which is for the treatment for constipation in the terminally ill patients..
conthram side effects are few..It turns the urine to a pinkish colour and long term usage might lead to a dilation of colon.

Return to Health and Beauty

Who is online

Users browsing this forum: No registered users and 1 guest